MAUDE Adverse Event Report: JIANERKANG MEDICAL CO., LTD, CARDINAL HEALTH; LAP SPONGE

JIANERKANG MEDICAL CO., LTD, CARDINAL HEALTH; LAP SPONGE
Model Number 23250-407
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that post-operatively, a laparotomy sponge was retained in the patient following a surgical procedure, necessitating a second surgery to retrieve the sponge.The retained sponge resulted in extended patient's hospitalization by 3-4 days.An x-ray was taken to assist in locating the retained sponge.Patient was initially taken to intensive care unit but had to return due to complications.The sponge was fully retrieved during the second surgery.It was noted that the sponge count was correct, and machine read a correct count at the end of the initial procedure but did not detect a sponge was in the patient.
 
Additional Manufacturer Narrative
The production process was investigated.During the production, there were four steps for confirming the product quantity.The customer did not provided the defective batch and samples.The customer did not notice any miscount either.Therefore, the affected device could not be evaluated to confirm the reported failure.As such, a root cause could not be determined.

Brand Name
CARDINAL HEALTH
Common Device Name
LAP SPONGE
Manufacturer (Section D)
JIANERKANG MEDICAL CO., LTD,
no.1 jianerkang road, zhixin
town, industrial zone, jintan
changzhou, jiangsu 21325 1
CH  213251
Manufacturer (Section G)
JIANERKANG MEDICAL CO., LTD.
no.1, jianerkang road, zhixi
town industrial zone jintan
changzhou, jiangsu 21325 1
CH   213251
MDR Report Key22286608
Report Number9616874-2025-00001
Device Sequence Number8929638
Product Code GDY
UDI-Device Identifier50885380121706
UDI-Public(01)50885380121706
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number23250-407
Device Catalogue Number23250-407
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown